Garnero, Valentin and Sau, Ignasi - A Linear Kernel for Planar Total Dominating Set

dmtcs:4487 - Discrete Mathematics & Theoretical Computer Science, May 16, 2018, Vol. 20 no. 1
A Linear Kernel for Planar Total Dominating Set

Authors: Garnero, Valentin and Sau, Ignasi

A total dominating set of a graph $G=(V,E)$ is a subset $D \subseteq V$ such that every vertex in $V$ is adjacent to some vertex in $D$. Finding a total dominating set of minimum size is NP-hard on planar graphs and W[2]-complete on general graphs when parameterized by the solution size. By the meta-theorem of Bodlaender et al. [J. ACM, 2016], there exists a linear kernel for Total Dominating Set on graphs of bounded genus. Nevertheless, it is not clear how such a kernel can be effectively constructed, and how to obtain explicit reduction rules with reasonably small constants. Following the approach of Alber et al. [J. ACM, 2004], we provide an explicit kernel for Total Dominating Set on planar graphs with at most $410k$ vertices, where $k$ is the size of the solution. This result complements several known constructive linear kernels on planar graphs for other domination problems such as Dominating Set, Edge Dominating Set, Efficient Dominating Set, Connected Dominating Set, or Red-Blue Dominating Set.


Source : oai:arXiv.org:1211.0978
DOI : 10.23638/DMTCS-20-1-14
Volume: Vol. 20 no. 1
Section: Discrete Algorithms
Published on: May 16, 2018
Submitted on: May 2, 2017
Keywords: Computer Science - Data Structures and Algorithms,05C85, 05C10,G.2.2


Share

Consultation statistics

This page has been seen 46 times.
This article's PDF has been downloaded 20 times.